Why do I pee a lot after taken furosemide?
- 1 May 2017 by BROTHERRAY
- 21 May 2017
Furosemide belongs to the drug class loop diuretics.
From this site:
What are Loop diuretics?
"Loop diuretics inhibit the Na+/K+/2Cl- co-transporter in the thick ascending loop of Henle, in the kidneys and stop the transport of sodium chloride out of the tubule into the interstitial tissue, causing a decrease in sodium and chloride re-absorption. They act on the chloride-binding site and have a direct inhibiting effect on the carrier.
Inhibition of this transporter leads to a significant increase in concentration of ions in the tubule and reduced hypertonicity in the surrounding interstitium, causing less water to be reabsorbed into the blood. This causes more urine to be produced and a decrease in blood volume."
Masso gave you some great answers.
I just wanted to add my 2 cents...
Very low tech.
Lasix is meant to make you pee to get rid of extra fluid that is accumulating for whatever reason.
If you are peeing... your doctor will be happy.
Btw... its really good to weigh yourself 3 x week at the same time each day.
Take your list to the doctor.
He will use it to calculate your response and what doses you should be at next.
Ask your new doctor. If your doctor didn't explain it when first prescribed, you need a new one. Read up on all the side effects this chemical causes and demand straight answers. Like Furosimide causes deafness in some people, (myself included). If your doctor's answers aren't clear enough, this Q&A won't help you. Often your pharmacist is the best source of answers, but don't start ingesting ANY chemical until you are comfortable with it. That includes supplements. Get the answers you need eyeball-to-eyeball rather than on a layman website. Good luck.
- Furosemide Information for Consumers
- Furosemide Information for Healthcare Professionals (includes dosage details)
- Side Effects of Furosemide (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jun 2010 • 1 answer
Posted 27 Sep 2010 • 3 answers
Posted 13 Feb 2013 • 2 answers
Posted 21 Jan 2015 • 1 answer
Posted 16 Jun 2016 • 1 answer